Results 1 to 3 of 3

Thread: New to site, new to plaquenil

  1. #1
    Join Date
    Feb 2010
    Posts
    1
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default New to site, new to plaquenil

    Hi everyone...

    I was given the tentative lupus diagnosis five years ago. I also have tentative ankylosing spondylitis and connective tissues disorder diagnoses. I began to think that it just must not be lupus a couple years ago but the tests have been mysterious and frustrating. My rheumatologist has been prescribing plaquenil for me for a couple years now but I kept refusing to take it until just recently. He pointed out that it might actually help me and it could also help us rule OUT lupus if it doesn't work.

    Well, I've been on it for one week now. My aches and pains are certainly not any better but it does immediately give me more energy which is a welcome respite from the insane fatigue. Is this how everyone else felt just beginning this medicine?
    I was so scared to try it and have done a lot of reading about it but so far so good. Only mild side effects. I guess my main question about this medicine is do the side effects start immediately? I know the good effects take a couple months to work but is it like this on the bad side effects? I am pretty darn grouchy today, not very hungry and my focus (eyes) seems to keep going in and out. Is this common?

    After reading others on here talk about the frustrating "hungover" feeling on any given day without having had any alcohol, I realize that description fits me to a T. (Not to mention the pain). Maybe I do have lupus after all. I have no idea but that incredibly frustrating hungover feeling is what made me get to a rheumy five years ago and what finally made me try out the plaquenil....

    I do know that having a couple drinks ON the plaquenil didn't turn out to be very fun! LOL.

    thanks everyone .... Liz

  2. #2
    Join Date
    Feb 2009
    Location
    Nevada
    Posts
    15
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hi Liz,
    I can relate to your post. When my rheumie put me on Plaquenil, I was very hesitate and scared to take it. But it has really helped me. It took about a month for it to really kick in.

    The only side effect that I have noticed is, uncontrollable gas! It has become quite the problem for me, not to mention embarrassing! I really wish it would go away, but to be honest, it is better than hurting all the time! Be sure to get regular eye exams as recommended by your physician. There is a very low possibility that it can cause problems with your eyes, so it is really important to have it monitored.

    Hang in there, I hope it works for you!

    Jennifer

  3. #3
    Join Date
    Feb 2010
    Location
    Las Vegas
    Posts
    9
    Blog Entries
    1
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I was on the plaq for the total of 3 weeks then I stopped taking it because I had a reaction to it. I do remember experiencing getting moody and very impatient with everything and everyone. I think that the side effects are immediate if your body isn't good with the meds. I do know that regular visits with the eye doctor they are important, but my doc said that the med plaq. is better than the older plaq that was made back in the day. My suggestion is to keep a journal of how you feel so can tell your doc in case you forget something.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •